MAUDE Adverse Event Report: BOVIE MEDICAL MCKESSON; PUSH BUTTON ELECTROSURGICAL PENCIL

BOVIE MEDICAL MCKESSON; PUSH BUTTON ELECTROSURGICAL PENCIL
Catalog Number 22-ESP1
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the device was not possible because the user cut the cord of the pencil.The lot and manufacture date of the device is unknown.The user was using our pencil with another manufacturer's generator and electrode.Root cause was not able to be determined.However, based on the user's response to our questionnaire, we believe that the end user may have had the pencil/electrode activated for a long period of time, leaving the electrode hot when using the device at 35w cut and coag generator settings.When the electrode is hot, possible site burns may occur if accidental contact is made with patient tissue.Historical sales prior to the bovie purchase were (b)(4) units since (b)(6) 2016.Since the bovie purchase, we have sold (b)(4) units starting in (b)(6) 2018.Bovie received 0 complaints of the same issue since (b)(6) 2016 and this is the first complaint that we have received for the same issue.Based on the above information, no further actions are required.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions a follow up report will be submitted.
 
Event or Problem Description
The user alleged that "a faulty bovie caused burns to a patient.I have the pencil here".The user is referring to our private label mckesson push button electrosurgical pencil.

Brand Name
MCKESSON
Common Device Name
PUSH BUTTON ELECTROSURGICAL PENCIL
Manufacturer (Section D)
BOVIE MEDICAL
5115 ulmerton rd
clearwater FL 33760
MDR Report Key11564915
Report Number3007208013-2021-00014
Device Sequence Number17146197
Product Code GEI
UDI-Device Identifier10607151056312
UDI-Public10607151056312
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K936304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number22-ESP1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2021
Initial Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1